Jump to content

What is the THRESHOLD of Ativan?


[Mi...]

Recommended Posts

My boyfriend wanted me to ask you guys this question tonight because I am considering going down from .25 mgs to  .125 on ativan--- He comes from a family of scientists and he doesnt feel that cutting the .25 mgs down again is going to make much difference and that I might as well go totally off this drug.

 

I appreciate your responses.

 

:)

Link to comment
Share on other sites

Hi

Why does he want you to hurry, How have you felt going down? how long do you want to remain on .125, Lastly why risk adverse effects if you only talking about another week or 2.

Bobers

Link to comment
Share on other sites

Hi Michelle!

 

I'm not sure about the technical part of Ativan...like the "threshold"...but I know the hardest part for me to give up was that last little sliver of Klonopin.  Why push yourself if you don't have to?  Keep on with the slow tapering schedule you are following and jump off when you are ready.

 

Love,

 

Jen

Link to comment
Share on other sites

Thanks you guys. The main reason he wants me to try to go OFF totally is that we have a 'window' of opportuntiy right now where I can experiment and even have W/D affects because I luckily dont have to leave the house much this week.

 

In about 3 weeks I have to go back into the 'real world' fulltime when I open my art gallery for the season. Right now I can basically stay INSIDE my house and work on my art at home without seeing many humans. He feels that whether I do the JUMP to zero right NOW or wait  a few weeks is about the SAME--saying the drug has already gotten out of my system anyway.

 

He also brought up the doctor and the pharmacistswho all said .25 was such a small dosage that it would be fine to just cut out the pill totally at this point.

Link to comment
Share on other sites

oops.. Bober you asked how I have FELT being at .25 mgs and honestly Ive had some horendous pms symptoms this week so Im not sure if I can answer that question. Ive had some headaches, body aches, irrritability, fogginess etc. BUT this has been an extremely bad menstrual cycle for me and so its a bit confusing.

 

Jenilyn... Can you tell me how your taper got WORSE towards the end as opposed to at other times during the taper??

 

thanks guys.

Link to comment
Share on other sites

 

Jenilyn... Can you tell me how your taper got WORSE towards the end as opposed to at other times during the taper??

 

thanks guys.

 

Hi!

I think for me it was wondering if it would get WORSE after stopping completely.  I don't think it was worse...couldn't have gotten much worse!! 

 

As far as your PMS symptoms.  I remember being on the puter at about 3:00 a.m. searching for menopause and PMS boards thinking that's what was wrong with me.  Your amped up PMS is probably withdrawal symptoms!

 

Jen

Link to comment
Share on other sites

go buy how you feel - if you have developed a dependence on this drug again then you have about three weeks of looking and feeling like an addict going through withdrawals - or at least most of us doing when stepping off.

 

i stepped off at 1/4 of one mg and i looked it to.

Link to comment
Share on other sites

Hi Michelle,

 

My guess is that you boyfiend is wondering what is a 'therapeutic' dose? I'm unsure, but I'm sure it is significantly higher than your present dose. I would expect a therapeutic dose to be at least the size of the smallest dose pill available - 1mg in case of Ativan. However, a therapeutic dose is not a reliable indicator of when you might expect withdrawal effects to stop occurring (certainly not in the case of benzos). Perhaps your boyfriend is wondering what your present dose is doing for you? If this is the case, you can reliably inform him that 0.5mg is doing nothing for anxiety and panic attacks. The truth of the matter is that you are managing all by yourself, in spite of the Ativan withdrawal, not because Ativan! To be clear about this, you still need to taper sensibly. Withdrawal effects can still be very real at your present dose.

Link to comment
Share on other sites

Hi Michelle

 

I agree with Colin. While .25 ativan may have little or no therapeutic effect you are not taking it for it's therapeutic effect at this point. You are taking it to help  control  or suppress withdrawal symptoms. This is something doctors and pharmacists often don't consider when dealing with these relatively low numbers. If you could go lower before "stepping off" say to even .125 you may have less post withdrawal symptoms. The less you can "step off" from the better is my understanding. It is not a choice between quiting at where you are currently or staying there for an extended period of time, the ideal would be to continue reducing as low as possible before "jumping off" and this would give your body more time to heal. You don't have to suffer to heal.

 

John

Link to comment
Share on other sites

  • 1 year later...

Hi Michelle

 

I agree with Colin. While .25 ativan may have little or no therapeutic effect you are not taking it for it's therapeutic effect at this point. You are taking it to help  control  or suppress withdrawal symptoms. This is something doctors and pharmacists often don't consider when dealing with these relatively low numbers. If you could go lower before "stepping off" say to even .125 you may have less post withdrawal symptoms. The less you can "step off" from the better is my understanding. It is not a choice between quiting at where you are currently or staying there for an extended period of time, the ideal would be to continue reducing as low as possible before "jumping off" and this would give your body more time to heal. You don't have to suffer to heal.

 

John

Link to comment
Share on other sites

×
×
  • Create New...